MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ALP2 ALKALINE PHOSPHATASE ACC. TO IFCC GEN.2; NITROPHENYLPHOSPHATE, ALKALINE PHOSPHATASE OR ISOENZYMES

ROCHE DIAGNOSTICS ALP2 ALKALINE PHOSPHATASE ACC. TO IFCC GEN.2; NITROPHENYLPHOSPHATE, ALKALINE PHOSPHATASE OR ISOENZYMES
Catalog Number 03333752190
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/24/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer used a sample from a different patient and performed precision testing on both integra instruments with acceptable results.The customer also mixed the 1st sample and the 2nd sample from the patient in a 2:1 ratio and obtained expected results.The investigation is ongoing.
 
Event or Problem Description
The initial reporter complained of discrepant results for 1 patient tested for alp2 alkaline phosphatase acc.To ifcc gen.2 (alp2) on a cobas integra 400 plus.The initial result was 359.4 u/l.The repeat result was 214.2 u/l.These results did not match the previous alp2 result from the patient of 77 u/l from (b)(6) 2022.The customer performed precision testing with the sample and obtained results between 86.7 u/l and 178.3 u/l.The sample was repeated on a different integra 400 plus with results of 77.9 u/l, 75.7 u/l, 77.3 u/l and 74.9 u/l.A 2nd sample was obtained and the results were 124.7 u/l, 76.6 u/l, 83.4 u/l and 74.6 u/l and 76.2 u/l.No questionable results were reported outside of the laboratory.The integra 400 plus serial number was (b)(4).
 
Additional Manufacturer Narrative
Section b6 was updated with the unit of measure for leukocytes.Section b7 was updated.Section d10 was updated.Calibration and qc data were acceptable, therefore, a general reagent issue has been excluded.An instrument issue is not suspected as only the samples from this one patient were affected.Gammopathy and drug interferences have been exlcuded.Investigations have found that samples from patients with hyper-leukocytosis may show higher alp results due to the presence of leukocytes debris and plateletes.Based on the data provided, the investigation determined the root cause of the event is consistent with an accumulation of cells close to the sample surface due to the patient's high number of leukocytes.The investigation did not identify a product problem.
 
Additional Manufacturer Narrative
The investigation conclusion was updated and the evaluation result and conclusion codes were updated.The investigation determined the event was consistent with a pre-analytical root cause related to this particular patient.

Brand Name
ALP2 ALKALINE PHOSPHATASE ACC. TO IFCC GEN.2
Common Device Name
NITROPHENYLPHOSPHATE, ALKALINE PHOSPHATASE OR ISOENZYMES
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhoferstrasse 116
na
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
michael leslie
9115 hague road
na
indianapolis, IN 46250
3175214343
MDR Report Key13580140
Report Number1823260-2022-00481
Device Sequence Number12195232
Product Code CJE
UDI-Device Identifier04015630919512
UDI-Public04015630919512
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K033185
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Catalogue Number03333752190
Device Lot Number59174901
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2022
Supplement Date Received by Manufacturer06/24/2022
08/31/2022
Initial Report FDA Received Date02/22/2022
Supplement Report FDA Received Date07/18/2022
09/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACETYLCYSTEIN; CEFTRIAXON; FORMOTEROL; FORMOTEROL; IPRATROPIUMBROMID; MYRTAVEN; SALBUTAMOL; SPIRONOLACTON; TORASEMID; TRANSIPEG
Patient SexUnknown